Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 174, NWS Louisville, KY

August 16, 2007Jefferson County, Oldham County, Kentucky; Clark County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Aug 16, 2007, 5:44 PM EDT for Jefferson County, Oldham County, Kentucky; Clark County, Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 5:44 PM EDT (21:44 UTC)
Expired
Aug 16, 2007, 6:30 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Clark County, IN, Jefferson County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 5:55 PM EDTTSTM WND DMGGoshen, KYPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 3:00 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 162145
SVRLMK
INC019-KYC111-185-162230-
/O.NEW.KLMK.SV.W.0174.070816T2144Z-070816T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 630 PM EDT...

* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF JEFFERSONVILLE
  TO PROSPECT TO JEFFERSONTOWN..AND MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PROSPECT BY 550 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM EDT THURSDAY EVENING FOR NORTHEASTERN KENTUCKY.

LAT...LON 3831 8542 3829 8546 3827 8542 3818 8543
      3810 8554 3834 8578 3835 8576 3844 8588
      3860 8560 3849 8541
TIME...MOT...LOC 2144Z 240DEG 20KT 3842 8572 3834 8563
          3820 8550

$$

JA
2 follow-up statements
000 
WWUS53 KLMK 162209
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT THU AUG 16 2007

INC019-162218-
/O.CAN.KLMK.SV.W.0174.000000T0000Z-070816T2230Z/
CLARK IN-
608 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING MOVED EAST OUT OF THE COUNTY. 
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL CONTINUE IN CLARK 
COUNTY THROUGH 700 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 3818 8543 3810 8554 3828 8572 3837 8563
      3845 8561 3847 8551 3851 8546 3849 8541
      3831 8542 3829 8546 3826 8542
TIME...MOT...LOC 2208Z 240DEG 20KT 3849 8557 3841 8548
          3827 8535

$$

KYC111-185-162230-
/O.CON.KLMK.SV.W.0174.000000T0000Z-070816T2230Z/
OLDHAM KY-JEFFERSON KY-
608 PM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT 
FOR NORTHEAST JEFFERSON AND OLDHAM COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE FROM SKYLIGHT TO 7 MILES SOUTHEAST OF PEWEE VALLEY...MOVING 
NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTPORT BY 620 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING AND BLINDING RAIN ARE OCCURRING WITH THESE 
STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3818 8543 3810 8554 3828 8572 3837 8563
      3845 8561 3847 8551 3851 8546 3849 8541
      3831 8542 3829 8546 3826 8542
TIME...MOT...LOC 2208Z 240DEG 20KT 3849 8557 3841 8548
          3827 8535

$$

13
000 
WWUS53 KLMK 162229
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT THU AUG 16 2007

KYC111-185-162239-
/O.EXP.KLMK.SV.W.0174.000000T0000Z-070816T2230Z/
OLDHAM KY-JEFFERSON KY-
629 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON AND OLDHAM 
COUNTIES EXPIRES AT 630 PM EDT...

THE STORMS THAT PROMPTED THE WARNING MOVED EAST OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 3818 8543 3810 8554 3828 8572 3837 8563
      3845 8561 3847 8551 3851 8546 3849 8541
      3831 8542 3829 8546 3826 8542
TIME...MOT...LOC 2229Z 240DEG 20KT 3855 8544 3847 8535
          3833 8522

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:10 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 16, 2:10 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EDT THU AUG 16 2007

.SHORT TERM (TONIGHT AND FRIDAY)...

MAIN CONCERNS WILL BE THE STRENGTH AND LOCATION OF ANY THUNDERSTORM
ACTIVITY THIS EVENING.

A STRONG PROGRESSIVE TROUGH WILL MOVE SOUTH OF HUDSONS BAY LATER
THIS AFTERNOON. CANADIAN HIGH PRESSURE...WITH ITS ASSOCIATED COOLER
AND DRIER AIR WILL BUILD SOUTH INTO THE WESTERN GREAT LAKES REGION
TONIGHT. EVENTUALLY...THIS COLD FRONT WILL MOVE SOUTH OF THE OHIO
RIVER OVERNIGHT. SLIGHTLY COOLER AND DRIER WILL OVERSPREAD THE
STATE...BUT WILL LAG BEHIND THE INITIAL WIND SHIFT BY SEVERAL HOURS.
LESS HUMID AIR WILL NOT REALLY BE NOTICEABLE UNTIL LATER FRIDAY
EVENING.

STRONG STORMS WITH LOCALIZED DAMAGING WIND GUSTS ARE POSSIBLE LATE
THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN INDIANA AND NORTHERN
KENTUCKY. LATEST SURFACE ANALYSIS SHOWS THE HIGHEST
CAPES(INSTABILITY) AND GREATEST MOISTURE CONTENT NORTHWEST OF THE
OHIO RIVER. MUCH DRIER AIR RESIDES ALONG THE TENNESSEE BORDER. STEEP
LOW LEVEL LAPSE RATES AND 25 TO 35KT WESTERLY FLOW ALOFT MAY LEAD TO
LOCALIZED MICROBURSTS.

STRONG CONVECTION CURRENTLY ACROSS CENTRAL ILLINOIS WILL MOVE EAST
SOUTHEAST ALONG AN OLD OUTFLOW BOUNDARY. SHOULD THESE STORMS HOLD
TOGETHER...THEY WILL ARRIVE IN SOUTHWEST INDIANA LATE THIS AFTERNOON
AND OVERSPREAD AREAS NORTH OF INTERSTATE 64 DURING THE EARLY PART OF
TONIGHT. ACROSS OUR SOUTHERN COUNTIES...PRECIP WILL ARRIVE
LATE...POSSIBLY DURING THE EARLY MORNING HOURS(IF AT ALL).

TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER TO MID 90S BY FRIDAY
AFTERNOON.

JSD

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

...RAIN CHANCES GETTING SLIMMER...SUMMERTIME HEAT TO CONTINUE...

UPPER RIDGE WILL REMAIN STRONG OVER THE SOUTHEAST UNITED STATES
THROUGH THE FORECAST PERIOD. MODELS TODAY ARE EXHIBITING A DISTINCT
WESTWARD SHIFT IN THE UPPER AIR PATTERN OVER WHAT THEY WERE SHOWING
YESTERDAY...WITH THE UPPER RIDGE MORE OVER THE SOUTHEAST CONTINENTAL
UNITED STATES RATHER THAN JUST OFF THE COAST...AND WITH THE UPPER
TROF THAT WAS EAST OF THE MISSISSIPPI IN YESTERDAY/S PROGS NOW
STRETCHING FROM ILLINOIS TO TEXAS THIS WEEKEND. FOR US THIS WOULD
SUGGEST AN INCREASE IN FORECAST TEMPERATURES AND A DECREASE IN
FORECAST PRECIPITATION CHANCES.

AT THE SURFACE HIGH PRESSURE WILL SLIDE FROM CENTRAL CANADA TO THE
MID-ATLANTIC FRIDAY AND SATURDAY. AS WAS FEARED YESTERDAY...MODELS
NO LONGER VERY ENTHUSIASTIC ABOUT BRINGING LEFT-OVER MOISTURE FROM
ERIN INTO CENTRAL KENTUCKY OR FAR SOUTHERN INDIANA. WILL KEEP POPS
VERY LOW THIS WEEKEND.

THE SOUTHEAST UPPER RIDGE IS EXPECTED TO SLOWLY RETROGRADE NEXT WEEK
AND SURFACE RIDGING WILL BE BLOCKING THE GULF...MEANING ANY CHANCES
FOR PRECIPITATION...ESPECIALLY SOUTH OF THE OHIO RIVER...WILL BE
EXTREMELY SMALL. TEMPERATURES WILL BE QUITE SIMILAR FROM ONE DAY TO
THE NEXT WITH HIGHS GENERALLY IN THE LOWER 90S.

13

&&

.AVIATION (18Z TAF ISSUANCE)...

INCREASING INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORM
DEVELOPMENT AT SDF AFTER 19Z...AND FOR LEX AFTER 21Z. VISIBILITIES
AND CEILINGS WILL REMAIN VFR OUTSIDE OF ANY THUNDERSTORMS THIS
EVENING. AT THIS POINT...CANNOT SPECIFICALLY TIME THE DEVELOPMENT OR
ARRIVAL TIMES OF ANY STORMS FOR LEX OR SDF. WILL PUT VCTS FOR LEX
AND SDF LATER THIS EVENING. BWG WILL REMAIN CLEAR FOR MUCH OF THE
EVENING. THUNDERSTORMS MAY ARRIVE AT BWG AFTER 02Z.

SOME STORMS THIS EVENING MAY BECOME STRONG WITH LOCALIZED GUSTY
WINDS AND IFR CONDITIONS.

THE THREAT OF THUNDER WILL DIMINISH BY THE MID MORNING HOURS.

WINDS WILL CONTINUE LIGHT...BUT SWITCH TO THE NORTH AFTER 01Z AT LEX
AND SDF.

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FOR ALL ZONES FROM 300 PM EDT TO 800 EDT.
IN...HEAT ADVISORY FOR ALL ZONES FROM 300 PM EDT TO 800 EDT.

&&
Hazardous weather outlook, Aug 16, 4:03 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT THU AUG 16 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-170830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
403 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THIS EVENING...A COLD FRONT IS FORECAST TO DROP SOUTHWARD INTO
SOUTHERN INDIANA AND CENTRAL KENTUCKY.  UPPER AIR SOUNDINGS FROM
EARLIER TODAY SHOWED LITTLE CONVECTIVE INHIBITION FOR THIS
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE ALONG AND NORTH OF
INTERSTATE 64 AND WEST OF FRANKFORT DURING THE EVENING HOURS.
MODERATE WINDS OF 25 TO 35 MPH AROUND 10 THOUSAND FEET WILL COMBINE
WITH UNSTABLE CONDITIONS TO PROVIDE A THREAT FOR DAMAGING WIND GUSTS
AND MARGINALLY SEVERE HAIL AT THE SURFACE. IN ADDITION...ANY
THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SUMMERTIME THUNDERSTORMS WILL ALSO BE POSSIBLE
SUNDAY NIGHT THROUGH MID WEEK. NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JSD/13

In the hours before

Local storm report, Aug 16, 4:55 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     1 NE ANCHORAGE          38.28N 85.53W
08/16/2007  E70 MPH          JEFFERSON          KY   TRAINED SPOTTER

0426 PM     TSTM WND GST     N AUSTIN                38.74N 85.81W
08/16/2007  E0 MPH           SCOTT              IN   PUBLIC

            TREE AND POWERLINE DOWN

0441 PM     HAIL             JEFFERSONVILLE          38.30N 85.73W
08/16/2007  E4.25 INCH       CLARK              IN   BROADCAST MEDIA

0445 PM     HAIL             2 SW PROSPECT           38.33N 85.64W
08/16/2007  E1.00 INCH       JEFFERSON          KY   BROADCAST MEDIA

0438 PM     TSTM WND GST     DEPUTY                  38.80N 85.65W
08/16/2007  E70 MPH          JEFFERSON          IN   PUBLIC

            GROUND COVER MARBLE HAIL

&&

SDUNTE
Local storm report, Aug 16, 5:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             1 W PILOT KNOB          38.28N 86.37W
08/16/2007  E0.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

0445 PM     TSTM WND GST     HANOVER                 38.72N 85.47W
08/16/2007  E0 MPH           JEFFERSON          IN   TRAINED SPOTTER

            SEVERAL TREES DOWN

0456 PM     TSTM WND GST     MADISON                 38.76N 85.38W
08/16/2007  E0 MPH           JEFFERSON          IN   LAW ENFORCEMENT

            TREES DOWN

0454 PM     TSTM WND GST     1 N SLIGO               38.50N 85.32W
08/16/2007  E0 MPH           TRIMBLE            KY   TRAINED SPOTTER

            TREES DOWN

&&

DUNTEN
Local storm report, Aug 16, 5:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     CORYDON                 38.21N 86.13W
08/16/2007  E60 MPH          HARRISON           IN   TRAINED SPOTTER

            NORTH RD AND VALLEY VIEW

0518 PM     TSTM WND GST     4 N PARIS               38.26N 84.26W
08/16/2007  E60 MPH          BOURBON            KY   TRAINED SPOTTER

            8 INCH LIMBS DOWN

&&

DUNTEN
Local storm report, Aug 16, 5:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             JEFFERSONVILLE          38.30N 85.73W
08/16/2007  E1.00 INCH       CLARK              IN   BROADCAST MEDIA

            HAIL DAMAGE TO CARS

0520 PM     TSTM WND GST     2 S CYNTHIANA           38.36N 84.30W
08/16/2007  E0 MPH           HARRISON           KY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON US 27

0537 PM     LIGHTNING        JEFFERSONTOWN           38.21N 85.57W
08/16/2007                   JEFFERSON          KY   BROADCAST MEDIA

            LIGHTNING INDUCED A HOUSE FIRE

&&

DUNTEN
Local storm report, Aug 16, 5:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             LOUISVILLE              38.22N 85.74W
08/16/2007  E0.75 INCH       JEFFERSON          KY   TRAINED SPOTTER

            PENNY SIZE HAIL IN DOWNTOWN LOUISVILLE

&&

RL
Local storm report, Aug 16, 5:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND GST     GREENVILLE              38.37N 85.98W
08/16/2007  E0 MPH           FLOYD              IN   BROADCAST MEDIA

            UTILITY POLES SNAPPED

&&

DUNTEN

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:58 AM EDTHeat AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more14 hr
Aug 16, 4:19 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham41 min
Aug 16, 4:42 PM EDTSevere Thunderstorm WarningLMKTrimble34 min
Aug 16, 4:59 PM EDTSevere Thunderstorm WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott46 min
Aug 16, 5:04 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham41 min
Aug 16, 5:50 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas40 min
Aug 16, 5:58 PM EDTSevere Thunderstorm WarningLMKShelby47 min
Aug 16, 6:03 PM EDTSevere Thunderstorm WarningLMKHenry42 min
Aug 16, 6:21 PM EDTSevere Thunderstorm WarningLMKFranklin39 min
Aug 16, 6:36 PM EDTSevere Thunderstorm WarningLMKClark, Fayette39 min
Aug 16, 6:41 PM EDTSevere Thunderstorm WarningLMKMadison34 min
Aug 16, 4:13 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott47 min
Aug 16, 4:45 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.